Alert archive / Virginia / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 201, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 22, 2008, 2:58 PM EDT for Smyth County, Tazewell County, Virginia. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 22, 2008, 2:58 PM EDT (18:58 UTC)
- Expired
- Jun 22, 2008, 3:30 PM EDT
- In force
- 32 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
Counties Smyth County, VA, Tazewell County, VA
The radar
The Roanoke radar (KFCX), 126 km from the middle of the area, began a volume at 18:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 22, 1:15 PM EDT | Severe Thunderstorm Watch | SPC | 11 hr |
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 7.0 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 866 J/kg
- Mixed-layer CIN
- -67 J/kg
- Mixed-layer LCL
- 808 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KRNK 221858
SVRRNK
VAC173-185-221945-
/O.NEW.KRNK.SV.W.0201.080622T1858Z-080622T1945Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
258 PM EDT SUN JUN 22 2008
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SMYTH COUNTY IN SOUTHWEST VIRGINIA
SOUTHWESTERN TAZEWELL COUNTY IN SOUTHWEST VIRGINIA
* UNTIL 345 PM EDT.
* AT 250 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
ALLISON GAP...OR NEAR SALTVILLE...AND MOVING EAST AT 15 MPH.
* LOCATIONS IMPACTED INCLUDE...
ALLISON GAP...
BROADFORD...
HUNGRY MOTHER STATE PARK...
IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER.
REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...
DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY
HEAVY RAIN.
INTENSE RAIN AND STRONG DAMAGING WINDS ARE LIKELY FROM THIS STORM.
TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES.
PLEASE SEND YOUR REPORTS OF PENNY OR LARGER SIZED HAIL...AS WELL AS
WIND DAMAGE...INCLUDING TREES OR LARGE LIMBS DOWNED BY CALLING THE
NATIONAL WEATHER SERVICE TOLL FREE AT...1...8 6 6...2 1 5...4 3 2 4.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY
EVENING FOR NORTHWESTERN NORTH CAROLINA AND SOUTHWESTERN VIRGINIA AND
SOUTHEAST WEST VIRGINIA.
LAT...LON 3696 8178 3700 8179 3702 8168 3674 8137
3671 8149 3670 8154 3668 8160 3672 8167
3679 8171 3692 8183 3694 8183
TIME...MOT...LOC 1858Z 252DEG 13KT 3692 8176
$$
JH1 follow-up statement
000
WWUS51 KRNK 221930
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
330 PM EDT SUN JUN 22 2008
VAC173-185-221940-
/O.CAN.KRNK.SV.W.0201.000000T0000Z-080622T1945Z/
SMYTH VA-TAZEWELL VA-
330 PM EDT SUN JUN 22 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN TAZEWELL AND
SMYTH COUNTIES IS CANCELLED...
THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND
EXITED THE COUNTY. THEREFORE...THE WARNING HAS BEEN CANCELLED.
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1 8 6 6...2 1 5...4 3 2 4.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY
EVENING FOR NORTHWESTERN NORTH CAROLINA AND SOUTHWESTERN VIRGINIA AND
SOUTHEAST WEST VIRGINIA.
LAT...LON 3696 8178 3700 8179 3702 8168 3674 8137
3671 8149 3670 8154 3668 8160 3672 8167
3679 8171 3692 8183 3694 8183
TIME...MOT...LOC 1930Z 252DEG 13KT 3696 8162
$$
JHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 1:27 PM EDT, 1 hour 31 minutes earlier.
Area forecast discussion, Jun 22, 1:27 PM EDT, 1 hour 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 127 PM EDT SUN JUN 22 2008 .SYNOPSIS... A WEAK COOL FRONT WILL SLIDE ACROSS THE APPALACHIANS MOUNTAINS LATE TODAY AND REMAIN IN THE VICINTY THROUGH MONDAY BEFORE FINALLY PUSHING WELL EAST OF THE AREA TUESDAY. HIGH PRESSURE WILL THEN BE IN CONTROL FOR MOST OF THE REMAINDER OF THE WEEK. && .NEAR TERM /THROUGH TONIGHT/... AN APPROACHING WEAK FRONTAL BOUNDARY AND ADDITIONAL S/WV ENERGY LATER THIS AFTERNOON WILL HELP KEEP LAPSE RATES RELATIVELY STEEP...AS WELL AS HELP INCREASE SHEAR A BIT AND BRING IN SOME DRIER AIR ALOFT LATE IN THE DAY. SOME ADDITIONAL COOLING ALOFT IN THE WEST WILL LEAD TO SFC CAPES OF 2000 J/KG OR HIGHER. AS A RESULT...APPEARS THE CHANCES ARE BETTER FOR SOME MORE ORGANIZED CONVECTION AND PROBABLY A FEW MORE SEVERE STORMS COMPARED TO SATURDAY...WITH WIND PERHAPS HIGHEST THREAT. SUSPECT EARLIEST CONVECTION ONCE AGAIN OVER HIGHEST TERRAIN BUT SPREADING EAST AND ALSO MORE ORGANIZED MOVING IN FROM WEST LATE IN THE DAY OR EVENING. JUST WENT WITH MODERATE TO HIGH CHC POPS EVERYWHERE...WITH HIGHEST IN THE WEST LATE. WHILE THERE MAY BE MORE AREAS THAT BY EARLY EVENING HAVE EXPERIENCE CONVECTION COMPARED TO SATURDAY...THE TIMING OF THE SFC BOUNDARY AND STRONGER UPPER LEVEL WAVE IS LIKELY TO ONCE AGAIN KEEP SOME CONVECTION GOING WELL INTO THE OVERNIGHT HOURS. SO AHVE KEPT A SMALL CHC POP UP FOR THE WEST ALL NIGHT...SLIGHT CHC IN THE EAST. AM STICKING VERY CLOSE TO MAV GUIDANCE FOR HIGHS TODAY AND LOWS OVERNIGHT WITH SMALL UPWARD ADJUSTMENTS PER RECENT COOL BIASES FOR HIGHS. HIGHS VERY SIMILAR TO SATURDAY WITH MID TO UPPER 80S EAST AND 70S TO NEAR 80 WEST. && .SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/... WHILE FRONTAL BOUNDARY...WHATS LEFT OF IT...MAY END UP BEING JUST TO THE EAST OF CWA ON MONDAY...TROF AMPLIFIES WITH STRONGER WAVE DIGGING AROUND BOTTOM BY EARLY MONDAY AND MAY ACTUALLY HELP TO HOLD BOUNDARY IN PLACE OR EVEN PULL IT BACK SOMEWHAT. SOME INDICATIONS OF MUCH MORE ORGANIZED LINE OF CONVECTION FORMING LATER IN THE DAY...LIKELY OUT EAST. BUT WITH COLDER AIR ALOFT STILL MOVING IN TO WEST...MORE SCT CONV STILL POSSIBLE BACK THERE. FOR NOW AHVE NOT INDICATED HIGHER CHANCES EAST OR WEST...BUT EVENTUALLY MAY NEED TO GO WITH LIKELY POPS OUT EAST FOR MONDAY. MODELS ALL IN AGREEMENT THAT THIS MORE SIGNIFICANT WAVE WILL PUSH THE BOUNDARY WELL EAST OVERNIGHT AND INTO TUES...AND SIGNIFICANTLY DRY THINGS OUT...ALTHOUGH NOT NECESSARILY COOL THINGS OFF AS SLIGHTLY LOW THICKNESSES WILL BE OFFSET BY MORE ABUNDANT SUNSHINE AND LOWER DEW PTS. && .LONG TERM /WEDNESDAY THROUGH SATURDAY/... NOT MUCH AMPLITUDE TO THE UPPER FLOW...MEANS THAT THE HEAT RIDGE OVER THE SONORAN DESERT WILL STAY PUT...KEEPING THE EASTERN HALF OF THE CONUS UNDER ZONAL FLOW TO AT WORST A WEAK TROUGH INTO NEXT WEEKEND. AS SOME OF THE WARMER H85 TEMPS TRY TO PUSH NORTH...A WEAK BOUNDARY MAY SETUP ACROSS THE TENNESSEE VALLEY...WITH A SLT CHC FOR SHWS AND THUNDERSTORMS NEXT WEEKEND. TEMPS SHOULD BE BEAR NORMAL FOR MUCH OF NEXT WEEK. && .AVIATION /18Z SUNDAY THROUGH FRIDAY/... SCTD STRONG AND SEVERE THUNDERSTORMS WERE DEVELOPING OVER THE REGION THIS AFTERNOON. SEVERE THUNDERSTORM WATCH 594 IS IN EFFECT UNTIL 8PM. WILL CONTINUE TO KEEP VCTS UNTIL CONFIDENCE IS HIGHER THAT STORMS WILL HIT A PARTICULAR AIRSPACE. STORMS HAVE BEEN PRODUCING PENNY TO QUARTER SIZE HAIL AND STRONG GUSTY WINDS. MORE MVFR FOG TO DEVELOP MOST LOCATIONS AND LIKELY IFR AT LWB AND DAN...ESPECIALLY IF THEY PICK OF RAINFALL TODAY. STILL A CONTINUED CHANCE OF SCATTERED CONVECTION MONDAY AFTERNOON. NOTICEABLE CLEARING WILL OCCUR TUE AND WED AS HIGH PRESSURE BUILDS IN ACROSS OUR SOUTH. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...SK NEAR TERM...JS/SK SHORT TERM...SK LONG TERM...KM AVIATION...JS/SK
Hazardous weather outlook, Jun 22, 4:41 AM EDT, 10 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 441 AM EDT SUN JUN 22 2008 NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059- WVZ042>045-230845- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON- CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE- PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE- GREENBRIER- 441 AM EDT SUN JUN 22 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT ...THERE IS A SLIGHT RISK OF SEVERE STORMS THIS AFTERNOON AND EVENING ACROSS SOUTHWEST VIRGINIA...SOUTHEAST WEST VIRGINIA...AND NORTHWEST NORTH CAROLINA... WHILE ISOLATED THUNDERSTORMS MAY BE POSSIBLE THIS MORNING...THE COVERAGE IS EXPECTED TO EXPAND BY EARLY THIS AFTERNOON AND A FEW STORMS MAY BECOME SEVERE. DAMAGING WIND GUSTS AND LARGE HAIL ARE THE MOST LIKELY SEVERE THREATS...AND THIS COULD LAST WELL INTO THE EVENING HOURS. WHILE ANY SEVERE WEATHER IS NOT LIKELY TO BE WIDESPREAD...ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE ANYWHERE WITHIN THIS AREA. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS ARE EXPECTED TO DEVELOP ONCE AGAIN DURING THE AFTERNOON MONDAY. AT THIS TIME THE THREAT FOR SEVERE WEATHER IS RATHER LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Local storm report, Jun 22, 1:58 PM EDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
158 PM EDT SUN JUN 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 PM HAIL ROANOKE 37.28N 79.96W
06/22/2008 E0.88 INCH CITY OF ROANOKE VA PUBLIC
&&
KRISMLocal storm report, Jun 22, 1:59 PM EDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
159 PM EDT SUN JUN 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0159 PM HAIL CAVE SPRING 37.22N 80.01W
06/22/2008 E1.00 INCH ROANOKE VA PUBLIC
COVERING THE GROUND.
&&
KRISMLocal storm report, Jun 22, 2:03 PM EDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
203 PM EDT SUN JUN 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0202 PM HAIL ROANOKE 37.28N 79.96W
06/22/2008 E1.00 INCH CITY OF ROANOKE VA PUBLIC
&&
KRISMLocal storm report, Jun 22, 2:06 PM EDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
206 PM EDT SUN JUN 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM HAIL ROANOKE 37.28N 79.96W
06/22/2008 E1.00 INCH CITY OF ROANOKE VA PUBLIC
&&
MATTAROCHIALocal storm report, Jun 22, 2:20 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
220 PM EDT SUN JUN 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0152 PM HAIL CAVE SPRING 37.22N 80.01W
06/22/2008 M1.00 INCH ROANOKE VA PUBLIC
HAIL COVERS GROUND
0210 PM HAIL DALEVILLE 37.42N 79.92W
06/22/2008 E0.88 INCH BOTETOURT VA PUBLIC
0210 PM HAIL TROUTVILLE 37.41N 79.88W
06/22/2005 E0.75 INCH BOTETOURT VA PUBLIC
0210 PM HAIL CAVE SPRING 37.22N 80.01W
06/22/2008 E1.00 INCH ROANOKE VA PUBLIC
&&
DOCLocal storm report, Jun 22, 2:25 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
225 PM EDT SUN JUN 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM HAIL ROANOKE 37.28N 79.96W
06/22/2008 M1.00 INCH CITY OF ROANOKE VA PUBLIC
1 NM EAST OF AIRPORT
&&
DOCThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 12:18 AM EDT | Severe Thunderstorm Warning | RNK | Amherst, Bedford, Botetourt, Rockbridge, City of Buena Vista | 46 min |
| Jun 22, 1:57 AM EDT | Severe Thunderstorm Warning | RNK | Amherst, Bedford, Rockbridge, City of Buena Vista | 63 min |
| Jun 22, 12:15 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Grayson, Smyth, Wythe, City of Galax | 75 min |
| Jun 22, 12:20 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Botetourt, Franklin, Roanoke, City of Roanoke | 55 min |
| Jun 22, 1:03 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Pulaski, Wythe | 57 min |
| Jun 22, 1:09 PM EDT | Severe Thunderstorm Warning | RNK | Botetourt, Craig, Roanoke | 66 min |
| Jun 22, 1:14 PM EDT | Severe Thunderstorm Warning | RNK | Montgomery, City of Radford | 61 min |
| Jun 22, 1:27 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Grayson, City of Galax | 52 min |
| Jun 22, 1:44 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Botetourt, Roanoke | 61 min |
| Jun 22, 1:49 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Franklin, Roanoke, City of Roanoke, City of Salem | 56 min |
| Jun 22, 2:00 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Botetourt, City of Covington | 60 min |
| Jun 22, 2:26 PM EDT | Severe Thunderstorm Warning | RNK | Bland, Giles | 64 min |
| Jun 22, 2:29 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Patrick | 35 min |
| Jun 22, 2:47 PM EDT | Severe Thunderstorm Warning | RNK | Bland, Smyth, Tazewell, Wythe | 58 min |
| Jun 22, 2:55 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Campbell, Franklin, Pittsylvania | 65 min |
| Jun 22, 2:56 PM EDT | Severe Thunderstorm Warning | RNK | Franklin, Henry, Patrick, City of Martinsville | 42 min |
| Jun 22, 3:14 PM EDT | Severe Thunderstorm Warning | RNK | Giles | 35 min |
| Jun 22, 3:23 PM EDT | Severe Thunderstorm Warning | RNK | Bath | 29 min |
| Jun 22, 3:33 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany | 57 min |
| Jun 22, 3:56 PM EDT | Severe Thunderstorm Warning | RNK | Appomattox, Bedford, Campbell, Halifax, Pittsylvania, City of Lynchburg | 64 min |
| Jun 22, 4:29 PM EDT | Severe Thunderstorm Warning | RNK | Halifax | 61 min |
| Jun 22, 4:41 PM EDT | Severe Thunderstorm Warning | RNK | Appomattox, Campbell, Charlotte | 64 min |
| Jun 22, 5:23 PM EDT | Severe Thunderstorm Warning | RNK | Charlotte, Halifax, Pittsylvania | 67 min |
| Jun 22, 5:43 PM EDT | Severe Thunderstorm Warning | RNK | Charlotte | 47 min |
| Jun 22, 7:06 PM EDT | Severe Thunderstorm Warning | RNK | Bland, Tazewell | 54 min |
| Jun 22, 7:15 PM EDT | Severe Thunderstorm Warning | RNK | Grayson | 50 min |
| Jun 22, 7:34 PM EDT | Severe Thunderstorm Warning | RNK | Bland, Tazewell | 56 min |
| Jun 22, 7:36 PM EDT | Severe Thunderstorm Warning | RNK | Bland, Craig, Giles, Montgomery, Pulaski, City of Radford | 54 min |
| Jun 22, 7:55 PM EDT | Severe Thunderstorm Warning | RNK | Amherst, Appomattox, Buckingham, Campbell, City of Lynchburg | 33 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.